MAUDE Adverse Event Report: STRYKER MEDICAL-KALAMAZOO CAPITAL TEMP PUMP PROFESSIONAL; PACK, HOT OR COLD, WATER CIRCULATING

STRYKER MEDICAL-KALAMAZOO CAPITAL TEMP PUMP PROFESSIONAL; PACK, HOT OR COLD, WATER CIRCULATING
Catalog Number TP700
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was alleged that while possibly using atp700 to warm a patient, the patient became visibly burned.The burn allegedly resembled the "honeycomb" pattern of the blanket/pads.
 
Additional Manufacturer Narrative
The user facility stated that the t-pump was used with either a large or small rapr-round kit and that they did have lot numbers of the wraps that had been used.It was reported that the patient injury was classified as a minimal temporary harm.The injury was evaluated by a wound care consult who evaluated the patient approximately 31 hours after discovery.No treatment was deemed necessary for this patient.Allegedly blisters were observed throughout the patient's mid back and the top layer of skin was sloughing.The product was scrapped before an evaluation could take place.Although the product was not available for further evaluation, it could not be confirmed if this unit met specifications.Based on a conversation with a stryker associate engineering manager, this issue may be attributed to both the primary and backup limit thermostats experiencing a failure.It was identified by a stryker quality assurance engineer that for a burn to occur, the product would need to be greater than 44°c.Without a failure of the backup and primary thermostats, the highest temperature the t-pump can reach is 42°c.As such, this issue could not have occurred without a failure of both the primary and backup limit thermostats, however this could not be confirmed.Device not returned.
 
Event or Problem Description

Brand Name
CAPITAL TEMP PUMP PROFESSIONAL
Common Device Name
PACK, HOT OR COLD, WATER CIRCULATING
Manufacturer (Section D)
STRYKER MEDICAL-KALAMAZOO
3800 east centre avenue
portage MI 49002
MDR Report Key8092186
Report Number0001831750-2018-01439
Device Sequence Number2025362
Product Code ILO
UDI-Device Identifier07613327169249
UDI-Public07613327169249
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberTP700
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1